Flood, Lapeer
- When
- May 15, 12:00 PM EST to May 16, 10:00 PM EST
- Where
- Lapeer County, 1.83 mi SSW of Attica to 3.34 mi SW of Clifford
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 43.004, -83.178
Three to five inches of rain over the weekend lead to flooding. Several roads were closed, mostly from Mill Creek overflowing its banks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Three to five inches of rain over the weekend lead to flooding. Several roads were closed, mostly from Mill Creek overflowing its banks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 15, 5:59 AM EST, 6 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 AM EDT SUN MAY 15 2011
.AVIATION...
WIDESPREAD IFR BASED STRATUS WILL START THE TAF PERIOD AT MANY OF
THE TAF SITES. HOWEVER...DRIER AIR BELOW 3K FEET WILL SLOWLY BE
ADVANCING IN FROM THE NORTH WHICH HAS ALREADY ADVECTED IN AT MBS.
THIS WILL LEAD TO A SLOW BUT STEADY INCREASE IN CEILING HEIGHTS FROM
NORTH TO SOUTH DURING THE COURSE OF THE MORNING AND AFTERNOON. THIS
WILL OCCUR DESPITE THE INCREASING COVERAGE OF RAINFALL. A STRONG
NORTHEASTERLY PRESSURE GRADIENT WILL CONTINUE TO LEAD TO GUSTY
WINDS...ESPECIALLY AT MBS WHERE FUNNELING DOWN SAGINAW BAY IS
LEADING TO SOME LOCALLY STRONGER WINDS UP TO 40 KNOTS. THE RAIN
SHOULD END AT ALL OF THE TAF SITES DURING THE EVENING HOURS WITH VFR
CONDITIONS EXPECTED AS LOW PRESSURE PUSHES EAST TOWARDS THE ATLANTIC
SEABOARD.
&&
.PREV DISCUSSION...ISSUED 332 AM EDT SUN MAY 15 2011
SHORT TERM...TODAY
A LOW PRESSURE SYSTEM OVER THE EASTERN OHIO VALLEY WILL BEGIN ITS
TRACK EASTWARD TOWARDS THE ATLANTIC SEABOARD TODAY. BEFORE IT MOVES
OFF TO THE EAST SHOWERS ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE
AREA TODAY UNDER AN 850-500MB DEFORMATION ZONE ON THE COLD SIDE OF
THIS LOW. DRY AIR IN PLACE ACROSS THE NORTHERN GREAT LAKES WILL
BEGIN TO SINK SOUTHWARD AS THE LOW DEPARTS...SLOWLY SHUTTING OFF THE
SHOWERS FROM NORTH TO SOUTH. WHILE THE SOUTHERN CWA WILL REMAIN VERY
MOIST WITH CONTINUED SHOWER ACTIVITY ALL OF TODAY...THE SAGINAW
VALLEY AND NORTHERN THUMB SHOULD SEE AN END TO THE RAIN BY THE
AFTERNOON HOURS AS THIS DRY AIR ADVECTS IN.
THE VERY TIGHT PRESSURE GRADIENT ON THE NORTH SIDE OF THIS LOW HAS
CREATED VERY GUSTY WINDS ACROSS LAKE HURON EARLY THIS MORNING. THESE
WINDS HAVE FUNNELED DOWN SAGINAW BAY AND CHANNELED THESE STRONG
WINDS INTO THE SAGINAW VALLEY WITH WIND GUSTS REACHING 50 MPH AT
TIMES. WITH THIS FLOW EXPECTED TO LAST FOR MUCH OF TODAY HAVE ISSUED
A WIND ADVISORY FOR BAY AND MIDLAND COUNTIES WITH FREQUENT GUSTS OF
40 TO 50 MPH EXPECTED MUCH OF TODAY. WINDS WILL DIE DOWN LATER THIS
AFTERNOON AS THE LOW DEPARTS AND WINDS SHIFT TO THE NORTH WITH A
LOOSER PRESSURE GRADIENT. WILL TAKE THE ADVISORY THROUGH 4 PM AND
CANCEL EARLIER IF WINDS DROP BELOW ADVISORY CRITERIA SOONER.
WITH THE REGION ON THE COLD SIDE OF THE LOW PRESSURE SYSTEM AND
CLOUDY RAINY CONDITIONS EXPECTED FOR MUCH OF THE DAY WITH MIXING
HEIGHTS ONLY TO 925MB THE DIURNAL TEMPERATURE RANGE SHOULD NOT BE
VERY LARGE AS HIGHS WILL ONLY BE A FEW DEGREES WARMER THAN MORNING
LOWS.
LONG TERM...
COOL AND BRISK START TO THE WORK WEEK.
EXPANSIVE UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE OVER CENTRAL
CANADA WILL DRIFT TO THE SOUTH OVER THE NEXT 48 HOURS AND ENOUGH
DRY AIR IS EXPECTED TO FILTER INTO SOUTHEAST MICHIGAN TO ALLOW FOR
A DRY MONDAY...AS WEAKENING 500 MB LOW LIFTS NORTH FROM THE
EASTERN OHIO VALLEY. SHOWERS WILL LIKELY BE CLOSE BY
HOWEVER...ALONG THE US/CANADIAN BORDER. 850 MB TEMPS NOW PROGGED
TO FALL SLIGHTLY BELOW ZERO DURING MONDAY...SETTING UP A COLD
NIGHT MONDAY NIGHT...IN ADDITION TO TONIGHT. IT APPEARS PRESSURE
GRADIENT WILL BE TOO STRONG TO ALLOW WINDS TO DECOUPLE (ESPECIALLY
WITH NORTHEAST FLOW OFF LAKE HURON)...AND ALTHOUGH WE ARE LIKELY
LOOKING AT MINS IN THE MID 30S ACROSS A PORTION OF SOUTHEAST
MICHIGAN...NOT PLANNING ON MENTIONING ANY FROST WITH THE WIND
STAYING UP. PLUS...THIS IS NO GUARANTEE CLOUDS ARE GOING TO FULLY
CLEAR OUT TONIGHT...AND CLOUDS WILL LIKELY BE RETURNING FOR MONDAY
NIGHT.
LATEST TRENDS FOR THE SHEARED OUT ENERGY OVER THE DAKOTAS/IOWA IS TO
DIVE SOUTHEAST...MUCH FARTHER SOUTH...WITH THE CENTER OF THIS
SHORTWAVE HOVERING AROUND FAR EASTERN TENNESSEE OR EVEN NORTHERN
GEORGIA MONDAY/TUESDAY. NONE-THE-LESS...THE LARGE SCALE UPPER LEVEL
LOW/TROUGH IS QUITE EXTENSIVE...AND GOOD TAP OF ATLANTIC MOISTURE IS
STILL PROGGED TO ADVANCE WESTWARD INTO THE CENTRAL GREAT LAKES ON
TUESDAY...WITH LEAD SURGE OF LOW LEVEL WARM ADVECTION...AS 850 MB
TEMPS FORECASTED TO CLIMB INTO THE MID SINGLE NUMBERS. BETTER UPPER
LEVEL FORCING AS WE HEAD INTO THE MID WEEK PERIOD...AS THE MID/UPPER
LEVEL CIRCULATION ADVANCES NORTH INTO THE WESTERN MID ATLANTIC
STATES. THE GOOD NEWS IS AN UPPER LEVEL RIDGE IS FORECASTED (PER 00Z
GFS/EUROPEAN) TO BUILD INTO THE GREAT LAKES REGION AS WE HEAD INTO
THE WEEKEND...SUPPORTING A QUICK WARM UP...WITH TEMPERATURES POTENTIALLY
BACK TO 80 DEGREES BY SATURDAY.
MARINE...
THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN AS LOW PRESSURE LIFTS
THROUGH THE OHIO VALLEY TO WESTERN PENNSYLVANIA BY MORNING AND HIGH
PRESSURE SHIFTS SLOWLY SOUTHEAST TOWARDS THE REGION. THIS SETUP WILL
PROVIDE A PROLONGED PERIOD OF NORTHEASTERLY FLOW...WHICH WILL PEAK
EARLY THIS MORNING...BUT PERSIST TO SOME DEGREE INTO EARLY NEXT WEEK
AS THIS LOW PRESSURE SYSTEM STALLS NEAR THE APPALACHIAN RANGE.
NORTHEAST WINDS ARE STILL GUSTING TO GALE FORCE DUE TO THE FUNNELING
EFFECT UP SAGINAW BAY AND EXPECT WINDS SPEEDS TO REMAIN AT THESE
LEVELS THROUGH THE AFTERNOON HOURS...THEREFORE WILL RETAIN THE GALE
WARNING THROUGH ITS CURRENT EXPIRATION. WILL ALSO MAINTAIN THE SMALL
CRAFT ADVISORIES FOR THE REMAINDER OF THE LAKE HURON NEAR SHORE
WATERS AS WIND SPEEDS SHOULD GENERALLY PEAK CLOSER TO 30 KNOTS
WITHOUT THE HELP OF FUNNELING. FOR THE SAME REASON...WILL CONTINUE
TO FORGO A GALE WARNING FOR THE OPEN WATERS AS WINDS GENERALLY
REMAIN IN THE LOWER 30 KNOT RANGE.
WILL KEEP THE SMALL CRAFT ADVISORIES FOR LAKE ST CLAIR AND FAR
WESTERN LAKE ERIE TODAY AS STRONGER NORTHEAST FLOW PENETRATES
INTO THESE AREAS AS THE AFOREMENTIONED LOW PRESSURE MOVES EAST OF
THE CENTRAL LAKES REGION.
WITH THIS LONG PERIOD OF NORTHEAST/NORTH WINDS...WAVES WILL BUILD TO
10 FEET OR MORE OVER PORTIONS OF LAKE HURON TONIGHT INTO SUNDAY AND
THEN REMAIN HIGH FOR SEVERAL DAYS THEREAFTER
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ048-MIZ053...UNTIL 4 PM SUNDAY.
LAKE HURON...
GALE WARNING...SAGINAW BAY AND THE NEARSHORE WATERS FROM PORT
AUSTIN TO HARBOR BEACH...UNTIL 4 PM SUNDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...UNTIL 8 AM MONDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 10 PM SUNDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 10 PM SUNDAY.
&&
AVIATION.....KURIMSKI
SHORT TERM...KURIMSKI
LONG TERM....SF
MARINE.......KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 401 AM EDT SUN MAY 15 2011 MIZ047-049-054-055-060>063-068>070-075-076-082-083-160830- MIDLAND-HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 401 AM EDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MAJORITY OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ421-422-441-160830- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 401 AM EDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT...REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ361>363-462>464-160830- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 401 AM EDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ442-443-160830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 401 AM EDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT...REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ048-053-160830- BAY-SAGINAW- 401 AM EDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BAY AND SAGINAW COUNTIES. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT. REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
900 AM EDT SUN MAY 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN YALE 43.13N 82.80W
05/15/2011 M1.30 INCH ST. CLAIR MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN CHESANING 43.18N 84.12W
05/15/2011 M1.09 INCH SAGINAW MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN LAPEER 43.05N 83.32W
05/15/2011 M1.52 INCH LAPEER MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN SANDUSKY 43.42N 82.83W
05/15/2011 M2.00 INCH SANILAC MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN MORENCI 41.72N 84.22W
05/15/2011 M0.93 INCH LENAWEE MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN COLUMBIAVILLE 43.16N 83.41W
05/15/2011 M3.02 INCH LAPEER MI TRAINED SPOTTER
24 HOUR TOTAL
0730 AM HEAVY RAIN 4 N BURTON 43.05N 83.62W
05/15/2011 M1.25 INCH GENESEE MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN HARBOR BEACH 43.85N 82.65W
05/15/2011 M0.97 INCH HURON MI CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN MARLETTE 43.33N 83.08W
05/15/2011 M1.91 INCH SANILAC MI CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN GOODRICH 42.92N 83.51W
05/15/2011 M1.31 INCH GENESEE MI CO-OP OBSERVER
24 HOUR TOTAL
&&
ADODSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1046 AM EDT SUN MAY 15 2011 MIZ053>055-060>063-068>070-075-076-082-083-151845- SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN... ANN ARBOR...DETROIT...ADRIAN...MONROE 1046 AM EDT SUN MAY 15 2011 ...RAIN TO CREATE POOR DRIVING CONDITIONS AT TIMES... STEADY RAIN WILL CONTINUE INTO THE AFTERNOON HOURS. WHILE THIS RAIN WILL GRADUALLY SHIFT SOUTH OF INTERSTATE 69 DURING THE EARLY AFTERNOON...EXPECT SHOWERS TO CONTINUE THROUGH MUCH OF THE DAY FROM METRO DETROIT SOUTH. WHILE MUCH OF THIS RAIN IS LIGHT...POCKETS OF MODERATE TO HEAVY RAIN WILL CREATE A GREAT DEAL OF PONDING OF WATER ON AREA ROADS. THIS WILL MAKE TRAVEL DIFFICULT AT TIMES AS HYDROPLANING WILL BE COMMON...ESPECIALLY IN POORLY DRAINED LOCATIONS. DRIVE WITH CARE IF YOU ARE OUT TODAY. DG
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317961.